Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 29, 2005, 2:09 PM EDT for Broward County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2005, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 29, 2005, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:21 PM EDT | TSTM WND DMG | Weston, FL | PUBLIC REPORTED A 53 MPH GUST, ALONG WITH TWO MATURE MAHOGANY TREES DOWN AND SCREENS RIPPED OFF A LANAI. |
| Jul 29, 2:21 PM EDT | TSTM WND DMG | Weston, FL | PUBLIC REPORTED A 53 MPH GUST, ALONG WITH TWO MATURE MAHOGANY TREES DOWN AND SCREENS RIPPED OFF A LANAI, NEAR THE INTERSECTION OF INDIAN TRACE ROAD AND SADDLE CLUB ROAD IN WESTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 291810 SVRMFL FLC011-291915- /O.NEW.KMFL.SV.W.0072.050729T1809Z-050729T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 315 PM EDT * AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTON...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... SOUTHWEST RANCHES WESTON SAWGRASS MILLS MALL INTERSECTION I-75 AND U.S. 27 EAST TOLL GATE ON ALLIGATOR ALLEY SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2600 8049 2599 8030 2627 8030 2627 8058 $$ HANDEL
2 follow-up statements
000 WWUS52 KMFL 291827 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT FRI JUL 29 2005 FLC011-291915- /O.CON.KMFL.SV.W.0072.000000T0000Z-050729T1915Z/ BROWARD FL- 227 PM EDT FRI JUL 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR CENTRAL BROWARD COUNTY... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION I-75 AND U.S. 27...OR ABOUT NEAR WESTON... MOVING NORTH AT 5 MPH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI AT 305.229.4522. LAT...LON 2599 8054 2606 8036 2625 8032 2627 8058 $$ HANDEL
000 WWUS52 KMFL 291848 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT FRI JUL 29 2005 FLC011-291915- /O.CON.KMFL.SV.W.0072.000000T0000Z-050729T1915Z/ BROWARD FL- 247 PM EDT FRI JUL 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR CENTRAL BROWARD COUNTY... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM NEAR U.S. HIGHWAY 27 AND ALLIGATOR ALLEY IN THE VICINITY OF WESTON HAD WEAKENED TO BELOW SEVERE LIMITS. HOWEVER...ANOTHER POTENTIALLY SEVERE THUNDERSTORM HAS DEVELOPED 11 MILES SOUTHWEST OF WESTON...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER THE EVERGLADES AND RURAL AREAS OF SOUTH CENTRAL BROWARD COUNTY NEAR THE MIAMI-DADE AND BROWARD COUNTY LINE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A BUILDING AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI DIRECTLY AT 305.229.4522. LAT...LON 2598 8067 2598 8043 2630 8037 2628 8064 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT FRI JUL 29 2005 .DISCUSSION...SHORT TERM FORECAST WILL BE GREATLY INFLUENCED BY UPPER LOW OVER NORTHERN BAHAMAS AND ASSOCIATED LOW LEVEL TROUGH JUST EAST OF IT OVER CENTRAL BAHAMAS. BELIEVE GFS HAS A BETTER HANDLE OF THESE FEATURE (AT LEAST INITIAL LOCATION OF UPPER LOW JUST WEST OF ANDROS...BETTER THAN NAM). THIS LOW WILL MOVE WEST THROUGH THE NIGHT AND WILL BE JUST WEST OF THE KEYS BY SATURDAY AFTERNOON. THIS WILL PUT SOUTH FLORIDA UNDER FAVORABLE ATMOSPHERIC CONDITIONS FOR CONVECTIVE ACTIVITY. AT THE SAME TIME...THE LOW LEVEL TROUGH WILL MOVE THROUGH SOUTH FLORIDA SAT MORNING ENHANCING LOW LEVEL CONVERGENCE. WILL INDICATE LIKELY POPS FOR SAT TO ACCOUNT FOR THIS. LOW LEVEL ATLANTIC RIDGE WILL THEN BUILD WEST INTO EASTERN GULF OF MEX BY SUN. THIS WILL RESULT IN PREVAILING EAST WINDS THAT WILL TEND TO KEEP AFTERNOON CONVECTION CONFINED TO INTERIOR AND WEST SECTIONS. WILL KEEP LOW SCT POPS EAST COAST THROUGH THE EXTENDED PERIOD...HOWEVER WILL INDICATE HIGH SCT POPS FOR NAPLES AS AS WEST COAST WILL LIKELY BE MORE ACTIVE WITH THIS REGIME. THE ONLY FLY IN THE OINTMENT IS THE TROPICAL WAVE NOW OVER THE LEEWARD ISS. ALTHOUGH IT WAS LOOKING MORE IMPRESSIVE EARLIER (FRI MORNING) IT NOW SHOWS A MORE RAGGED LOOK. OBSERVATIONS FROM THE LEEWARD ISLAND/AND QUICKSCAT SHOW NO CIRCULATION WITH THIS SYSTEM. THE QUESTION IS WHAT EFFECT IF ANY WILL HAVE ON OUR EXTENDED FORECAST? WELL SOME GUIDANCE DEVELOP THIS SYSTEM INTO A TROPICAL CYCLONE AND BRING IT TO NORTHERN BAHAMAS BEFORE TURNING IT NORTHWEST WITHOUT MUCH EFFECT OVER SOUTH FLORIDA. GFS ON THE OTHER HAND...TREATS THIS SYSTEM AS OPEN WAVE AND BRING IT TO FLORIDA SOMETIME BETWEEN LATE WED THROUGH THU EVENING. WILL TEND TO GO CLOSER TO GFS SOLUTION...GIVEN THE RAGGED LOOK OF THE SYSTEM...BUT STILL WILL WAIT FOR ANOTHER RUN OF THE MODELS BEFORE MAKING SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. && .MARINE...SFC WINDS SHOULD INCREASE TO 10 TO 15 KNOTS RANGE DUE TO TIGHTER PRESSURE GRADIENT...SO SEAS WILL ALSO BUILD...BUT REMAINING BELOW SCA CRITERIA. && .FIRE WEATHER...MEAN RH WILL REMAIN ABOVE CRITICAL VALUES THROUGH THE ENTIRE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 78 90 / 30 50 30 20 FORT LAUDERDALE 79 88 79 89 / 30 50 30 20 MIAMI 79 90 79 91 / 30 50 40 30 NAPLES 76 89 76 90 / 20 60 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 47
Hazardous weather outlook, Jul 29, 12:06 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1206 PM EDT FRI JUL 29 2005 FLZ063-066>075-301000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1206 PM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SCATTERED MAINLY INLAND THUNDERSTORMS TODAY... THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTH FLORIDA, MAINLY OVER INLAND AREAS. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. HANDEL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:16 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.